You Are Music To Me

You are music to me
Not a CD in the car
Not a band in the park
Not a tune just running through my head
You are the embodiment of sounds I want to hear
You are Beethoven’s 5th wrapped around a woman
who is incredible and amazing in her own right
You are Lithium, In Bloom and no one can ever be
those to me but you
You are music to me

— GB

Advertisements

Health Update 2-18-2014

So, I went to see my GP today.  I’ve been going to see him every three months because one of my cholesterol readings has been high and we’ve been attacking it with medication.  Also, I’m diabetic and have been having problems with my feet.  Since I saw him last, the diabetes has reared its ugly, my daily fasting readings have been way too high, they’ve been going up and staying up.  My A1C reading went from 6.2 in October to 7.4 this month.  That’s a big jump in 3 months.  I also gained 10 pounds since our last meeting and have been quite lethargic (which I had blamed on a slight depression).  But that’s not all.  My TSH level was high.  TSH is the Thyroid-Stimulating-Hormone and if the level is high it means that the thyroid gland is underactive.  This can lead to weight gain (check), tiredness (check), dry skin (check).  It can be caused by a number of things like a damaged thyroid gland, problems with the pituitary gland and/or hypothalamus.  It can also be caused by the use of Lithium (ding, ding, ding).  We, decided to try Synthroid to see if we can get the levels where they need to be.  I, for one, am hoping it works out because I don’t want to stop taking Lithium, I think it has been very good for me.  We’ll see what happens, I go back to see him in a month.

Also:  If I can start getting the weight off, the blood sugar reading should also start coming down.

Minus Lithium

Ah-ha!!!  I didn’t take my morning dose of Lithium.  I thought something was a bit off.  Actually, it shouldn’t have had that much of an effect.  I take 900 mg a day and the morning dose is 300 mg.  I don’t think that’s the culprit.  I think the problem probably lies in a cycle of level and low.  I don’t often have highs so it’s not highs and lows.  The thing is, I never know when the cycle is going to start or end.  Luckily the lows aren’t that low.  It’s not like it was a year ago.  Lithium has had a major influence over that.  My mood is as stable as it has been in quite some time.  But now I’m rambling and should probably take my night time pills and call it a night.

Here’s a couple of haiku to finish off the night:

why do pelicans
fly in formation like that
swooping over dunes

yawns provoking yawns
one person in a crowded
room starts then more yawns

A Good Day

Today I had meetings with my psych-doc and my therapist, BACK-TO-BACK, IN THE SAME DAY.  This is the first time it has happened since I moved to NC.  I usually end up missing one appointment by a week.  The other thing that is so great about seeing them both on the same day is that it is a 45-55 minute drive.  As I’ve said in previous posts, car time for me is KING.  But if I can consolidate appointments like I did today…. all right, I’ve gone on enough about that.

The appointment with the psych-doc went very well.  It was the first time I had seen him in 6 weeks and during that time I had a couple of hypo-manic episodes.  He was not alarmed, the duration wasn’t very long (48 hours or so) and they were “self-adjusting”.  Since it had been a year and a half or so since I had had one, he wasn’t concerned at all.  If they start happening more frequently, he said we word start medicating for them.  He took a look at my lab work and said that everything was good.  Since I’ve been (for the most part) level for 6-7 months he didn’t think we needed to meet again until late January.  That’s 12 weeks ………………. 3 months away.  I guess I’m doing better than I thought, at least in his eyes.  We’ll see how the holidays treat me.  My holiday season last year was not the best.  As I’ve mentioned before, I was starting Lithium and attempting to start Lamictal.  I had bad side effects and withdrawal effects with Lamictal so Christmas and the surrounding weeks were not that great.

Now, I have no medication changes and I will be able to spend time with my sister and her family without the issues I was having last year.

YAAAAAAAAY!!!!!

My trip today also included stops at a couple of grocery stores, Bed, Bath and Beyond (Coffee for the Keurig) and COSTCO.  There was a beautiful sunset on the way home and now it’s time to scrounge up some dinner.

What a good day!

One

“you mean we actually are all one” — Alanis

If we are one…

Why don’t
You fall
When I stumble

Why don’t
You bleed
When I cut

Why don’t
You cry
When I’m sad

Why do
You cringe
When I’m boisterous

Why don’t
You soar
When I’m high

Why don’t
You go to jail
When I get arrested

Why don’t
You spend time in that room
When they can’t find another way

Why don’t
Your hands get the tremors
At random times during the day

Why don’t
You always find me
No matter where I am

If we are one…

Why don’t
I enjoy the quiet
That helps you read

Why don’t
I listen to the love songs
That bring tears to your eyes

Why don’t
I make any new friends
When you’ve got one every week

Why don’t
I hold down a job
You get promoted all the time

Why don’t
I take my medication
When you don’t take any at all

If we are one…

Why aren’t we together more often?
Is it because I stress you out?
Is it all the talk about love and forever?
Does that stuff make it hard for you to be my best friend?

Why do you stop me from going on rooftops?
Do you think I don’t know I can’t fly?
Don’t you know it’s a trick to see how far I can go?
Why do you cover your eyes?

Why aren’t you down here with me?
Are you afraid of the dark?
Do you imagine something down here will hurt you?
Why would I let that happen?

If we are one…

You should be everything I am
And I should be everything you are
If we can’t be one together
What’s the point of this whole thing?

— GB

Mental Wanderings #01a

This is a follow-up to “Mental Wanderings #01” as well as a response to a reply from emberyn

First, let me say that I’m feeling like a completely different person today. The sun is out, birds are singing and the sky I blue. I’m sitting here in front of an open window, feeling the breeze on my face. It’s a huge step up compared to how it has been for the past week and a half.

Re-reading the previous post, I can see that I was meandering quite a bit. It just reflects my state of mind the time. It could possibly happen again.

I am on all 4 meds I mentioned. I’ve been on Abilify(anti-psychotic) and Nortriptyline (anti-depressant) for the longest period of time. I think it’s around three and a half years. About a year ago, my psych-doc put me on Lithium and Lamictal (the Bipolar double-punch). I had horrid side effects with Lamictal. There was a peeling rash, blisters in my mouth and eye-rolling when I started coming off the drug. My eyes felt like they were rolling in my head.

After I was done with the Lamictal I went into a depression that I had a hard time getting out of. I also found that I was having a hard time getting to sleep and/or staying asleep so I was taking Ambien as well. It was then that my psych-doc prescribed Amitriptyline. It helps me sleep and synthesizes into Nortriptyline in the liver which in essence ups my dosage of anti-depresant.

So far, the quadruple combination are working well. I’m grateful for my psych-doc’s willingness to work with me to arrive at an agreement between me and the medications.

As far as the side-effects I talked about:

I have tremors with the Lithium which, for the most part, affect my fine motor skills. Empty hands twitch, there is a vibration when I’m using forks and knives etc., and a times it can be a challenge to type and use a mouse.

I have larger tremors with Abilify. These are in large muscles like in my thighs and calves and cause leg to twitch and shake.

Amitriptyline causes problems with voluntary swallowing for a few hours after taking the drug. If I swallow something with water, there usually isn’t an issue.

Nortriptyline doesn’t seem to cause any side-effects.

Added to this mix are four other drugs I take:

Metformin – Diabetes II

Glipizide – Diabetes II

Diovan High Blood Pressure – Causes dry skin on my face

Lipitor – High Cholesterol

 

It’s a good thing I take some in the morning and some at night. I’d have to skip dinner or breakfast.